Three-dimensional mathematical model of suspended-sediment transport

Authors
Citation
Hw. Fang et Gq. Wang, Three-dimensional mathematical model of suspended-sediment transport, J HYDR ENG, 126(8), 2000, pp. 578-592
Citations number
55
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Civil Engineering
Journal title
JOURNAL OF HYDRAULIC ENGINEERING-ASCE
ISSN journal
0733-9429 → ACNP
Volume
126
Issue
8
Year of publication
2000
Pages
578 - 592
Database
ISI
SICI code
0733-9429(200008)126:8<578:TMMOST>2.0.ZU;2-W
Abstract
This paper presents the basic equations for a mathematical model of sedimen t-laden flow in a nonorthogonal curvilinear coordinate system. The equation s were derived using a tensor analysis of two-phase flow and incorporate a natural variable-density turbulence model with nonequilibrium sediment tran sport. Correspondingly, a free-surface and the bottom sediment concentratio n are employed to provide the boundary conditions at the river surface and the riverbed. The finite analytic method is used to solve the equations of mass and momentum conservation and also the transport equation for suspende d sediment. To demonstrate the method, the sediment deposition for the Thre e Gorges Project is considered. The mathematical model specifies the bounda ry conditions for the inlet and outlet using data from physical model exper iments. The results for the mathematical model were tested against laborato ry measurements from the physical model experiment. Good agreement and accu racy were obtained.